Alert archive / Wisconsin / Frost Advisories in 2025
Frost Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at May 23, 2025, 1:46 PM CDT for Rusk County, Wisconsin. It took effect at May 24, 2025, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2025, 1:46 PM CDT (18:46 UTC)
- In effect from
- May 24, 2025, 3:00 AM CDT
- Expired
- May 24, 2025, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Twin Cities, MN
County Rusk County, WI
The radar
The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311 WWUS73 KMPX 231846 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 146 PM CDT Fri May 23 2025 WIZ016-240800- /O.NEW.KMPX.FR.Y.0002.250524T0800Z-250524T1300Z/ Rusk- Including the cities of Ladysmith 146 PM CDT Fri May 23 2025 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Rusk County. * WHEN...From 3 AM to 8 AM CDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Borghoff
2 follow-up statements
530 WWUS73 KMPX 240640 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 140 AM CDT Sat May 24 2025 WIZ016-241300- /O.CON.KMPX.FR.Y.0002.250524T0800Z-250524T1300Z/ Rusk- Including the cities of Ladysmith 140 AM CDT Sat May 24 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Rusk County. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NDC
567 WWUS73 KMPX 241251 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 751 AM CDT Sat May 24 2025 WIZ016-241400- /O.EXP.KMPX.FR.Y.0002.000000T0000Z-250524T1300Z/ Rusk- Including the cities of Ladysmith 751 AM CDT Sat May 24 2025 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have warmed back into the mid and upper 30s. $$ MPG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at May 23, 12:38 PM CDT, 1 hour 8 minutes earlier. Its key messages:
- Seasonable temperatures through mid-week.
- Mostly dry weather is forecast for Memorial Day weekend, but a few nuisance showers are possible Saturday afternoon.
- Warming trend likely after Wednesday.
Area forecast discussion, May 23, 12:38 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1238 PM CDT Fri May 23 2025 .KEY MESSAGES... - Seasonable temperatures through mid-week. - Mostly dry weather is forecast for Memorial Day weekend, but a few nuisance showers are possible Saturday afternoon. - Warming trend likely after Wednesday. && .DISCUSSION... Issued at 301 AM CDT Fri May 23 2025 A quiet night across the Upper Mississippi Valley region with mostly clear skies, light winds, and cooler temperatures to start off the holiday weekend. The mid-level pattern highlights a slow to exit trough over the Great Lakes that lingers through Saturday before it slides eastward. The pattern upstream features an impressive ridge building across central Canada. We're stuck on the western edge of the mid-level trough & downstream from the ridge over central Canada. This will translate to a stretch of seasonable & dry weather through mid-week as we remain under the influence of a sprawling surface high pressure centered over Ontario and later the Great Lakes region. For today, we'll have a generally dry forecast with seasonable temperatures that'll stretch through Memorial day weekend. Scattered high clouds will give way to diurnal Cu development this afternoon. Winds will be light & out of the east-northeast today before turning variable tonight into Saturday. Saturday will be the one asterisk for the weekend as a plume of better moisture is progged to move through the region. This shouldn't ruin your outdoor plants on Saturday. Precipitation should be isolated & light, either a sprinkle or a light shower at most. That being said, most of us stay dry. We will dry out by Sunday with a return to seasonable temps & mostly sunny skies. This will be true again on Memorial day with highs in the mid 60s to lower 70s. Winds will be on the lighter side through the weekend. The pattern will begin to change Tuesday into Wednesday. Guidance features a shortwave that is progged to move through the region in northwest flow. There is some disparity in the guidance in this time frame as essentially we have an upper low drifting through a mean ridge upstream. This likely brings our best chance at widespread precipitation Tuesday/Wednesday time frame before the trough exits downstream. Next Thursday & Friday will see the ridge begin to build in across the Upper Midwest. This will result in a warming trend into the following weekend. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1238 PM CDT Fri May 23 2025 Diurnal CU should mostly dissipate after sunset but will redevelop Saturday morning. Some high clouds are also expected. Winds will remain light through the period. KMSP...No additional concerns. /OUTLOOK FOR KMSP/ SAT...VFR. Wind E 5-10 kts. SUN...VFR. Wind E 5-10 kts. MON...VFR. Wind E 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...BPH AVIATION...Borghoff
Hazardous weather outlook, May 23, 10:54 AM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1054 AM CDT Fri May 23 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241600- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1054 AM CDT Fri May 23 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
Nearby
Frost Advisories in Wisconsin, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.